Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 78, NWS Milwaukee, WI

June 8, 2011Dane County, Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 6:43 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 6:43 PM CDT (23:43 UTC)
Expired
Jun 8, 2011, 7:45 PM CDT
In force
62 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:55 PM CDTHAIL 0.25Cobb, WI
Jun 8, 7:14 PM CDTHAIL 0.75Barneveld, WI
Jun 8, 7:20 PM CDTHAIL 0.5Mount Horeb, WIDIME SIZE HAIL. ESTIMATED 70 MPH WIND GUST...BASED ON OBJECTS BLOWN AROUND.
Jun 8, 7:40 PM CDTTSTM WND DMG4 Sw Mineral Point, WITWO 60 FOOT TREES BLOWN OVER. LIMBS BLOWN 30 TO 40 FEET. THIS DAMAGE REPORTED AT A LOCATION ALONG HIGHWAY 151 AT THE IOWA LAFAYETTE COUNTY LINE.
Jun 8, 7:50 PM CDTTSTM WND DMGRewey, WIUTILITY POLES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1876 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS53 KMKX 082343
SVRMKX
WIC025-049-111-090045-
/O.NEW.KMKX.SV.W.0078.110608T2343Z-110609T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
643 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR GOVERNOR DODGE STATE PARK...OR 7 MILES
  NORTHWEST OF DODGEVILLE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DODGEVILLE...MOUNT HOREB...GOVERNOR DODGE STATE PARK...LONE ROCK
  AIRPORT...SPRING GREEN...BLUE MOUND STATE PARK...MAZOMANIE...BLACK
  EARTH...CROSS PLAINS...GOVERNOR DODGE ST PARK...RIDGEWAY...
  HOLLANDALE...BARNEVELD...ARENA...BLUE MOUND ST PARK...BLUE
  MOUNDS...MOUNT VERNON...PINE BLUFF AND MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4312 9043 4320 9032 4321 9030 4317 9020
      4324 9020 4324 8961 4286 8963 4286 8984
      4281 8984 4281 9043
TIME...MOT...LOC 2343Z 259DEG 22KT 4305 9018
WIND...HAIL 60MPH 2.50IN

$$

MRC
4 follow-up statements
390 
WWUS53 KMKX 082354
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 PM CDT WED JUN 8 2011

WIC025-049-111-090045-
/O.CON.KMKX.SV.W.0078.000000T0000Z-110609T0045Z/
DANE WI-IOWA WI-SAUK WI-
654 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK...IOWA AND WESTERN DANE COUNTIES UNTIL 745 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR GOVERNOR DODGE STATE PARK...OR 8 MILES
NORTHEAST OF DODGEVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT HOREB...BLUE MOUND STATE PARK...MAZOMANIE...BLACK EARTH...
  CROSS PLAINS...RIDGEWAY...HOLLANDALE...BARNEVELD...ARENA...BLUE
  MOUND ST PARK...BLUE MOUNDS...PINE BLUFF...MARXVILLE AND MOUNT
  VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4312 9043 4320 9032 4321 9030 4317 9020
      4324 9020 4324 8961 4286 8963 4286 8984
      4281 8984 4281 9043
TIME...MOT...LOC 2354Z 259DEG 18KT 4307 9004
WIND...HAIL 60MPH 2.50IN

$$

SEARS
520 
WWUS53 KMKX 090005
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT WED JUN 8 2011

WIC025-049-111-090045-
/O.CON.KMKX.SV.W.0078.000000T0000Z-110609T0045Z/
DANE WI-IOWA WI-SAUK WI-
705 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK...IOWA AND WESTERN DANE COUNTIES UNTIL 745 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR BLUE MOUND STATE PARK...OR 10 MILES NORTHWEST
OF MOUNT HOREB...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT HOREB...BLUE MOUND STATE PARK...MAZOMANIE...BLACK EARTH...
  CROSS PLAINS...ARENA...BLUE MOUND ST PARK...BLUE MOUNDS...MOUNT
  VERNON...PINE BLUFF AND MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4312 9043 4320 9032 4321 9030 4317 9020
      4324 9020 4324 8961 4286 8963 4286 8984
      4281 8984 4281 9043
TIME...MOT...LOC 0005Z 252DEG 35KT 4307 8990
WIND...HAIL 60MPH 2.50IN

$$

SEARS
831 
WWUS53 KMKX 090019
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
719 PM CDT WED JUN 8 2011

WIC025-049-111-090045-
/O.CON.KMKX.SV.W.0078.000000T0000Z-110609T0045Z/
DANE WI-IOWA WI-SAUK WI-
719 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK...IOWA AND WESTERN DANE COUNTIES UNTIL 745 PM CDT...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR DODGEVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT HOREB...SPRING GREEN...BLUE MOUND STATE PARK...MAZOMANIE...
  BLACK EARTH...CROSS PLAINS...RIDGEWAY...HOLLANDALE...BARNEVELD...
  ARENA...BLUE MOUND ST PARK...BLUE MOUNDS...PINE BLUFF...MOUNT
  VERNON AND MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4312 9043 4320 9032 4321 9030 4317 9020
      4324 9020 4324 8961 4286 8963 4286 8984
      4281 8984 4281 9043
TIME...MOT...LOC 0019Z 260DEG 35KT 4299 9009
WIND...HAIL 60MPH 2.50IN

$$

SEARS
949 
WWUS53 KMKX 090035
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CDT WED JUN 8 2011

WIC025-049-111-090045-
/O.CON.KMKX.SV.W.0078.000000T0000Z-110609T0045Z/
DANE WI-IOWA WI-SAUK WI-
735 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK...IOWA AND WESTERN DANE COUNTIES UNTIL 745 PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF BLUE MOUND STATE PARK...OR 10
MILES WEST OF MOUNT HOREB...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT HOREB...BLUE MOUND STATE PARK...MAZOMANIE...BLACK EARTH...
  CROSS PLAINS...BLUE MOUND ST PARK...BLUE MOUNDS...MOUNT VERNON...
  PINE BLUFF AND MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4320 9032 4321 9030 4317 9020 4324 9020
      4324 8961 4286 8963 4286 8984 4281 8984
      4282 9034 4312 9040
TIME...MOT...LOC 0036Z 269DEG 43KT 4296 8987
WIND...HAIL 60MPH 2.50IN

$$

SEARS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED JUN 8 2011

.VERY SHORT TERM...TONIGHT AND THURSDAY.

EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT
LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF
THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS
EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE
EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER
CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS.
LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES
SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH
MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS.

STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD
FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS
BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS
WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS
LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO
UPPER 50S INLAND.

THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE
AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH
UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH
PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A
STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND
SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD
TOWARD THE AREA.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL
BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK
SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY.  NWD MOVEMENT IN
RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS
AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT.  MODERATE
LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND
FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI.  SRN WI IS ALSO
CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL
THETA-E ADVECTION SPREADING ACROSS THE REGION.  PWAT VALUES SURGE TO
1-1.5 INCHES AGAIN.  ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY
RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH
OF THE BAROCLINIC ZONE INTO SRN WI.  WARM CLOUD DEPTH INCREASES TO
ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS.
ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET
PASSING ACROSS REGION ON FRI AS WELL.  HENCE WL CONTINUE LIKELY POPS
LATER THU NGT INTO FRI.

DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY
EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF
RAIN TO SPREAD IN LATER IN THE NIGHT.

FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT.  SHORT TERM
GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN
IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING
THIS TIME.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE
EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE
SOUTHWEST TO THE WEST.  AT THE START OF THE PERIOD...LONG TERM
GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN
GTLAKES REGION FOR THE END OF THE WEEKEND.  BY MONDAY...WEAK RIDGING
HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL.  WEAK
SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY
NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING
DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI.  HENCE WL
NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD
FROM MON THROUGH TUE.

GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM
OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS.  WITH GRADUAL
CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING
THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT
WEEK.  ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE
COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE
AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN
SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH
LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR
VISIBILITIES POSSIBLE IN ANY STORMS.

WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN
NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS
POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO
DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY.
FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH
MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN
WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET
ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY.

THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE
COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND
GUSTS TO 50 KNOTS.

WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL
PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH
THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS
THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE
THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS
WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

&&

.CONFIDENCE...

TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...MEDIUM.
FRIDAY NIGHT...LOW TO MEDIUM.
SATURDAY...MEDIUM.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH.
MONDAY THROUGH WEDNESDAY...LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 6:40 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT WED JUN 8 2011

WIZ046-047-051-052-056>060-062>072-092345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 11 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS
THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A
NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY
RAINFALL IS POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY
AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-092345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE
MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE...PRODUCING
LARGE HAIL AND DAMAGING WINDS.

BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP
LATE TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA
THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE
AREA.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS
SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY
FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jun 8, 5:26 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M0.75 INCH       IOWA               WI   TRAINED SPOTTER

            THREE QUARTER INCH HAIL FALLING AT TIME OF REPORT...AND
            GETTING LARGER.

&&

WIMBERLEY
Local storm report, Jun 8, 6:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             HIGHLAND                43.05N 90.38W
06/08/2011  M0.75 INCH       IOWA               WI   LAW ENFORCEMENT

            HEAVY RAIN ALSO FALLING

&&

WIMBERLEY
Local storm report, Jun 8, 6:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M1.75 INCH       IOWA               WI   TRAINED SPOTTER

&&

WIMBERLEY
Local storm report, Jun 8, 6:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             HIGHLAND                43.05N 90.38W
06/08/2011  M1.00 INCH       IOWA               WI   LAW ENFORCEMENT

            AS RAIN TAPERED OFF...HAIL INCREASED IN SIZE.

&&

WIMBERLEY
Local storm report, Jun 8, 6:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M1.75 INCH       IOWA               WI   TRAINED SPOTTER

            GOLF BALL SIZE HAIL STILL FALLING.

&&

WIMBERLEY
Local storm report, Jun 8, 6:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     FUNNEL CLOUD     1 NNE DODGEVILLE        42.98N 90.12W
06/08/2011                   IOWA               WI   STORM CHASER

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:34 AM CDTSmall Craft AdvisoryMKX15 hr
Jun 8, 7:04 AM CDTSpecial Marine WarningMKX86 min
Jun 8, 10:37 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake38 min
Jun 8, 4:57 PM CDTSevere Thunderstorm WarningMKXIowa48 min
Jun 8, 5:43 PM CDTSevere Thunderstorm WarningMKXIowa62 min
Jun 8, 5:51 PM CDTSevere Thunderstorm WarningMKXSauk39 min
Jun 8, 5:55 PM CDTFlash Flood WarningMKXIowa3 hr
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk44 min
Jun 8, 6:11 PM CDTSevere Thunderstorm WarningMKXMarquette49 min
Jun 8, 6:26 PM CDTAreal Flood AdvisoryMKXColumbia, Sauk3 hr
Jun 8, 6:28 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk47 min
Jun 8, 6:49 PM CDTAreal Flood AdvisoryMKXDane2 hr
Jun 8, 6:50 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette55 min
Jun 8, 6:56 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.